# SDR 2004FA0000725

- Difficulty date: September 21, 2004
- Submitted: September 21, 2004
- Operation: General aviation
- Aircraft: N9572B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0889
- Aircraft time: 4,956 hours
- Engine: Lyc O360*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Pivot Assy
- Part number: 24411001
- Condition: Cracked
- Location: Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IN FLIGHT THE LT LANDING GEAR WOULD NOT COME DOWN.  THE PILOT WAS ABLE TO MANUALLY GET THE GEAR DOWN AND LOCKED FOR LANDING.  UPON INVESTIGATION IT WAS DISCOVERED THAT THE LT MAIN LANDING  GEAR PIVOT ASSEMBLY SHAFT WHERE THE ACTUATOR ATTACHES HAD BROKEN AND WHEN THE GEAR WAS SELECTED TO THE DOWN POSITION THE ACTUATOR COULD NOT MOVE THE LT GEAR.  IT APPEARS THAT THE SHAFT TO CRACK HALF WAY AROUND THE CIRCUMFERENCE OF THE SHAFT OVERTIME WHICH CAUSED THE FINAL FAILURE OF THE SHAFT.  AT SOME POINT AND TIME THERE SHOULD BE A REQUIREMENT FOR THE GEAR TO BE REMOVED FOR A DETAILED INSPECTION.  THE AREA IN WHICH THE FAILURE OCCURRED ON THIS PIVOT ASSY COULD ONLY HAVE BEEN SEEN WITH LANDING GEAR REMOVED.
